Active Ingredient History

NOW
  • Now
Ibuprofen is a nonsteroidal anti-inflammatory agent (NSAIA) or nonsteroidal anti-inflammatory drug (NSAID), with analgesic and antipyretic properties. Ibuprofen has pharmacologic actions similar to those of other prototypical NSAIAs, which are thought to act through inhibition of prostaglandin synthesis. It’s used temporarily relieves minor aches and pains due to: headache; the common cold; muscular aches; backache; toothache; minor pain of arthritis; menstrual cramps and temporarily reduces fever. The exact mechanism of action of ibuprofen is unknown. Ibuprofen is a non-selective inhibitor of cyclooxygenase, an enzyme invovled in prostaglandin synthesis via the arachidonic acid pathway. Its pharmacological effects are believed to be due to inhibition cylooxygenase-2 (COX-2) which decreases the synthesis of prostaglandins involved in mediating inflammation, pain, fever and swelling. Antipyretic effects may be due to action on the hypothalamus, resulting in an increased peripheral blood flow, vasodilation, and subsequent heat dissipation. Inhibition of COX-1 is thought to cause some of the side effects of ibuprofen including GI ulceration. Ibuprofen is administered as a racemic mixture. The R-enantiomer undergoes extensive interconversion to the S-enantiomer in vivo. The S-enantiomer is believed to be the more pharmacologically active enantiomer.   NCATS

More Chemistry

Drug Pricing (per unit)

United States

$0.0107 - $5.5872

Australia

$0.0499 - $0.1271
More Pricing Detail

Note: This drug pricing data is preliminary, incomplete, and may contain errors.

Combination drugs

( phenylephrine (Prefrin), dexchlorpheniramine maleate (polaramine), ibuprofen (motrin) - other name: advil multi-symptom cold & flu )
|
( dexchlorpheniramine maleate (polaramine), ibuprofen (motrin), pseudoephedrine (Benylin) - other name: children's advil allergy sinus )
|
( ibuprofen (motrin), pseudoephedrine (Benylin) - other names: children's advil col, children's motrin col, ibuprohm cold and sinus, sine-aid ib )
|
( phenylephrine (Prefrin), ibuprofen (motrin) )
|
( ibuprofen (motrin), acetaminophen (tylenol) )
| |
( oxycodone (oxycontin), ibuprofen (motrin) - other name: fdc of oxycodone 5 mg/ibuprofen 400 mg )
| |
( hydrocodone (hycodan), ibuprofen (motrin) - other name: reprexain )
2-(4-isobutylphenyl)propanoic acid | (±)-2-(p-isobutylphenyl)propionic acid | (2s)-2-(4-isobutylphenyl)propanoic acid | 4-isobutylhydratropic acid | (4-isobutylphenyl)-α-methylacetic acid | aches-n-pain | advil | advil liqui-gels | advil migraine liqui-gels | anadin joint pain | anadin liquifast | anadin period pain relief | anadin ultra | apsifen | apsifen-f | arthrofen 200 | arthrofen 400 | arthrofen 600 | aspirin, caffeine, salicylamide drug combination | brufen | brufen ret | caldolor | cap-profen | children's advil | children's advil-flavored | children's elixsure | children's ibuprofen | children's motrin | codafen continus | co-op | cuprofen for child | cuprofen plus | deep relief | ebufac | femafen | feminax express | fenbid | fenbid fte | fenpaed | feverfen | fleximex | ibucalm | ibuderm | ibufac | ibugel | ibugel fte | ibular | ibuleve | ibumed | ibumetin | ibumousse | ibuprin | ibuprofen | (±)-ibuprofen | ibuprofen codeine | ibuprofen lysinate | ibuprofen lysine | ibuprofen lysine salt | ibuprofen sodium | ibuprohm | ibuprophen | ibu-slo | ibuspray | ibu-tab | ibu-tab 200 | ibutime | inabrin | inoven | isisfen | junifen | junior strength advil | junior strength ibuprofen | junior strength motrin | lidifen | lidifen-f | lobufen | mandafen | manorfen | maxa-gesic | medipren | midol | midol liquid gels | migrafen | motrin | motrin ib | motrin migraine pain | novaprin | nuprin | nurofen | nurofen 400 | nurofen advance | nurofen back pain sr | nurofen child | nurofen for child | nurofen max strgth mig pain | nurofen migraine pain | nurofen plus | nurofen recovery | nurofen sinus | nurofen solb | nurofen tension headache | orbifen | pacifene | paxofen | pedea | pediatric advil | phensic | phorpain | phor pain | phorpain max strgh | (±)-p-isobutylhydratropic acid | profen | proflex | proflex sr | relcofen | rimafen | (rs)-ibuprofen | seclodin | solufenum | soluphene | suspren | tab-profen | u-18573 | vincents powder | α-(4-isobutylphenyl)propionic acid | (±)-α-methyl-4-(2-methylpropyl)benzeneacetic acid | α-(p-isobutylphenyl)propionic acid

Feedback

Data collection and curation is an ongoing process for CDEK - if you notice any information here to be missing or incorrect, please let us know! When possible, please include a source URL (we verify all data prior to inclusion).

Report issue